MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number ATG120184
Medical Device Problem Codes Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The results of the anticipated device evaluation will be provided upon completion of the event investigation.
 
Event or Problem Description
It was reported that during an angioplasty procedure the pta balloon allegedly had difficulty retracting and got stuck inside the sheath.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure the pta balloon allegedly had difficulty retracting and got stuck inside the sheath.It was further reported that the balloon allegedly detached from the catheter shaft.The balloon and sheath were removed as a single unit.The procedure was concluded with no further treatment.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was returned for evaluation.A visual inspection found the balloon to be fully detached and partially inverted, indicating retraction issues.Additionally, the inner guidewire lumen was slightly stretched distally.Therefore, the investigation is confirmed for balloon detachment as well as for retraction issues.However, the investigation is inconclusive for the reported balloon rupture as the balloon was returned detached; no obvious signs of balloon rupture were noted to the detached balloon.It is likely that the balloon detachment resulted in the retraction issues through the sheath.However, the definitive root cause for the identified balloon detachment or reported balloon rupture could not be determined based on the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
ATLAS GOLD PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8224141
Report Number2020394-2018-02283
Device Sequence Number276566
Product Code LIT
UDI-Device Identifier00801741060885
UDI-Public(01)00801741060885
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K122984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120184
Device Catalogue NumberATG120184
Device Lot Number93PC0084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2019
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1